Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 221, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2006, 9:58 PM CDT for Frontier County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2006, 9:58 PM CDT (02:58 UTC)
- Expired
- Aug 9, 2006, 10:30 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 150 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:15 PM CDT | HAIL 0.75 | 8 Sw Eustis, NE | PEA TO PENNY SIZED HAIL REPORTED LASTING APPROXIMATELY 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2608 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 100257
SVRLBF
NEC063-100330-
/O.NEW.KLBF.SV.W.0221.060810T0258Z-060810T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT WED AUG 9 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1030 PM CDT
* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR EUSTIS...OR ABOUT 20 MILES SOUTHWEST OF
LEXINGTON...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN FRONTIER COUNTY AT 1010 PM CDT
LAT...LON 4068 10034 4036 10043 4036 10010 4045 10011
4045 10000 4068 10001
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 100315
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 PM CDT WED AUG 9 2006
NEC063-100330-
/O.CON.KLBF.SV.W.0221.000000T0000Z-060810T0330Z/
FRONTIER NE-
1014 PM CDT WED AUG 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN FRONTIER COUNTY...
AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF HIGHWAY 18 MILE
MARKER 20...OR ABOUT 19 MILES EAST OF CURTIS...MOVING NORTHEAST AT 10
MPH.
* THE SEVERE WEATHER WILL END NEAR...
EUSTIS BY 1030 PM CDT...
HEAVY RAIN AND GUSTY WIND WILL CONTINUE BELOW SEVERE CRITERIA.
LAT...LON 4068 10034 4036 10043 4036 10010 4045 10011
4045 10000 4068 10001
$$
SPRINGER000
WWUS53 KLBF 100325
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1025 PM CDT WED AUG 9 2006
NEC063-100335-
/O.EXP.KLBF.SV.W.0221.000000T0000Z-060810T0330Z/
FRONTIER NE-
1025 PM CDT WED AUG 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY
EXPIRES AT 1030 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OF
FRONTIER COUNTY.
LAT...LON 4068 10034 4036 10043 4036 10010 4045 10011
4045 10000 4068 10001
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:48 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Aug 9, 3:48 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT WED AUG 9 2006 .UPDATE... KLNX RADAR IN NOW OPERATIONAL. && .PREV DISCUSSION... (ISSUED 312 PM CDT WED AUG 9 2006) SYNOPSIS... WV PLACES A S/WV OVER CENTRAL MT...WITH SOME SUBTROPICAL MOISTURE SPREADING NORTHEAST INTO NEB. PRESSURE CONTINUES TO FALL ACROSS THE STATE. DEWPOINTS ARE IN THE MID 70S AT KLBF...BUT UPPER 30S NOW AT KIBM. KLNX RADAR IS STILL DOWN WITH NO KNOWN TIMEFRAME FOR A FIX. DISCUSSION... MAIN CHALLENGE IN THE SHORT TERM IS THUNDERSTORM SEVERITY AND COVERAGE ACROSS THE CWA. HIGH CAPE ENVIRONMENT WITH KLBF 18Z SOUNDING INDICATING OVER 6K J/KG. LAPS INDICATING ABOUT 25KT OF 0-6KM SHEAR...WITH HIGHER VALUES ACROSS NORTHERN ZONES. 18Z SPC SOUNDING ANALYSIS CONFIRMS THIS WITH 28KT AT KLBF. AT THE SURFACE...STREAMLINES INDICATE CONVERGENCE FROM THE CENTRAL SANDHILLS SOUTH THROUGH WESTERN LINCOLN COUNTY TO LOW PRESSURE OVER NORTH CENTRAL KS. DRY BULGE PUSHING EAST THROUGH THE SOUTHERN PANHANDLE WITH KOGA NOW 100/46. THIS SCENARIO IS VERY CLOSE TO THE NAM 12Z MODEL RUN. IN ADDITION TO SURFACE FORCING...MAIN ACTIVITY FROM THIS MORNING ON HAS BEEN SUPPORTED BY THE H3 JET. THIS HAS SPARKED ELEVATED CONVECTION ACROSS THE PANHANDLE THIS MORNING...AND THE UPPER DIVERGENCE IS NOW BEGINNING TO INTERACT WITH THE UNSTABLE KLBF CWA ENVIRONMENT. CIN HAS ERODED ACROSS THE SOUTHWEST AS OF 19Z. END RESULT IS TSRA CHANCES THIS AFTERNOON AND EVENING ESPECIALLY EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED. CANNOT RULE OUT AN ISOLATED TORNADO WITH EHI 2.4 AND GREATER IN THE VICINITY OF THE WARM FRONT WHICH WILL BE ACROSS EAST CENTRAL ZONES. IN STORM ENVIRONMENT...ALTHOUGH LESS LIKELY THAN ACROSS THE EAST CENTRAL...AN ISOLATED TORNADO IS POSSIBLE AHEAD OF THE DRY LINE IN HIGH CAPE. ACTVITY SLIDES EAST OVERNIGHT AND EXITS BY MORNING. SOME HEAVY RAINFALL IS POSSIBLE WITH KI OVER 33. TSRA INITIATION LESS CERTAIN TOMORROW...WITH MODELS INDICATING NORTH AND SOUTH OF THE AREA. WILL CARRY SLIGHT CHANCES. IN THE LONG TERM...NORTHERN STREAM GENERALLY STAYS ACROSS THE NORTHERN DAKOTAS THROUGH NEXT FRIDAY. INTRUSION OF LOWER HEIGHTS REMAINS CONSISTENT WITH THE TIMING BEING LATE SUNDAY INTO EARLY TUESDAY. THIS WOULD SUPPORT MONDAY BEING THE COOLEST DAY OF THE 7 DAY FORECAST. HAVE THEREFORE LOWERED MONDAY TEMPS TOWARDS GUIDANCE. ALTHOUGH SLIGHT CHANCES FOR TSRA WITH THE SURFACE TROUGH SATURDAY AFTERNOON/EVENING...BEST CHANCES ARE EXPECTED TO BE BEHIND THIS BOUNDARY AS S/WV WORKS THROUGH MT. GFS SHOWS STRONG BL FROGEN...INDICATING THAT THE SURFACE FRONT WILL DEVELOP AND STRENGHTEN AS CONVECTION OCCURS. RESULT IS MCS CHANCES SATURDAY NIGHT...FOLLOWED BY DAYTIME SLIGHT CHANCES SUNDAY WITH THE BOUNDARY ACROSS THE CWA...FOLLOWED BY ANOTHER POTENTIAL MCS OVERNIGHT SUNDAY FINALLY PUSHING THE FRONT TO THE SOUTH. WARM TEMPS RETURN TUESDAY INTO WEDNESDAY AS A WARM FRONT RETREATS TO THE NORTHEAST. LBF WATCHES/WARNINGS/ADVISORIES... NONE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && JMC
Hazardous weather outlook, Aug 9, 3:19 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CDT WED AUG 9 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-102030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 319 PM CDT WED AUG 9 2006 /219 PM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG AFTERNOON HEATING HAS ALLOWED FOR A VERY UNSTABLE ATMOSPHERE. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY MORNING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORM CONTINUE THURSDAY EVENING...MAINLY EAST OF HIGHWAY 83. GENERAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY EVENING. THEN AS COLD FRONT MOVES ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...ADDITIONAL STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TOMORROW. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Aug 9, 4:10 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 8 NE THEDFORD 42.06N 100.46W
08/09/2006 E0.75 INCH THOMAS NE PUBLIC
&&
ADOLocal storm report, Aug 9, 4:36 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 7 SE BROWNLEE 42.22N 100.53W
08/09/2006 E1.75 INCH CHERRY NE PUBLIC
QUARTER TO GOLF BALL SIZED HAIL REPORTED COVERING GROUND
AND LASTING APPROXIMATELY 20 MINUTES.
&&
ADOLocal storm report, Aug 9, 6:30 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 11 SE SPRINGVIEW 42.71N 99.60W
08/09/2006 E0.75 INCH ROCK NE PUBLIC
VERY HEAVY RAIN
&&
BTAYLORLocal storm report, Aug 9, 6:31 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 11 SE SPRINGVIEW 42.71N 99.60W
08/09/2006 E60 MPH ROCK NE PUBLIC
&&
BTAYLORLocal storm report, Aug 9, 6:55 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 6 N VALENTINE 42.96N 100.55W
08/09/2006 E0.75 INCH CHERRY NE PUBLIC
0.70 INCHES OF RAIN
&&
BTAYLORLocal storm report, Aug 9, 9:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 2 N HERSHEY 41.19N 101.00W
08/09/2006 LINCOLN NE PUBLIC
ROPE TORNADO ON THE GROUND FOR ABOUT ONE MINUTE. DEBRIS
WAS VISIBLE.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Aug 9, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Aug 9, 9:27 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 33 min |
| Aug 10, 12:39 AM CDT | Severe Thunderstorm Warning | LBF | Loup | 66 min |
| Aug 10, 1:08 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 39 min |
| Aug 10, 1:17 AM CDT | Tornado Warning | LBF | Custer, Loup | 28 min |
| Aug 10, 1:29 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.